Alert archive / Maine / Beach Hazards Statements in 2022

Beach Hazards Statement 3, NWS Caribou, ME

June 10, 2022Hancock County, Washington County, Maine

NWS Caribou, ME issued this beach hazards statement at Jun 10, 2022, 3:18 PM EDT for Hancock County, Washington County, Maine. It took effect at Jun 11, 2022, 8:00 AM EDT. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Jun 10, 2022, 3:18 PM EDT (19:18 UTC)
In effect from
Jun 11, 2022, 8:00 AM EDT
Expired
Jun 12, 2022, 8:00 PM EDT
In force
36 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 7.3 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2022-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2022-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1152 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

663 
WHUS41 KCAR 101918
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
318 PM EDT Fri Jun 10 2022

MEZ029-110330-
/O.NEW.KCAR.BH.S.0003.220611T1200Z-220612T0000Z/
Coastal Hancock-
318 PM EDT Fri Jun 10 2022

...BEACH HAZARDS STATEMENT IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

* WHAT...The warm air temperatures in the upper 60s to lower 70s
  may cause people to underestimate the dangers of the cold water
  temperatures which are currently only in the upper 40s.

* WHERE...Coastal Hancock County.

* WHEN...From Saturday morning through Saturday evening.

* IMPACTS...Anyone on boats or paddlecraft should use caution 
  and be prepared for immersion. Dress for water temperatures 
  and know how to perform rescues.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.

&&

$$

Maloit
6 follow-up statements
017 
WHUS41 KCAR 102150
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
550 PM EDT Fri Jun 10 2022

MEZ029-111100-
/O.CON.KCAR.BH.S.0003.220611T1200Z-220612T0000Z/
Coastal Hancock-
550 PM EDT Fri Jun 10 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM SATURDAY
MORNING THROUGH SATURDAY EVENING...

* WHAT...The warm air temperatures in the upper 60s to lower 70s 
  may cause people to underestimate the dangers of the cold 
  water temperatures which are currently only in the upper 40s.

* WHERE...Coastal Hancock County.

* WHEN...From Saturday morning through Saturday evening.

* IMPACTS...Anyone on boats or paddlecraft should use caution 
  and be prepared for immersion. Dress for water temperatures 
  and know how to perform rescues.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.

&&

$$
658 
WHUS41 KCAR 110701
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
301 AM EDT Sat Jun 11 2022

MEZ029-120000-
/O.CON.KCAR.BH.S.0003.220611T1200Z-220612T0000Z/
Coastal Hancock-
301 AM EDT Sat Jun 11 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS
MORNING THROUGH THIS EVENING...

* WHAT...The warm air temperatures in the upper 60s to lower 70s 
  may cause people to underestimate the dangers of the cold 
  water temperatures which are currently only in the upper 40s.

* WHERE...Coastal Hancock County.

* WHEN...From 8 AM EDT this morning through this evening.

* IMPACTS...Anyone on boats or paddlecraft should use caution 
  and be prepared for immersion. Dress for water temperatures 
  and know how to perform rescues.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.

&&

$$
064 
WHUS41 KCAR 111851
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
251 PM EDT Sat Jun 11 2022

MEZ029-130000-
/O.EXT.KCAR.BH.S.0003.000000T0000Z-220613T0000Z/
Coastal Hancock-
251 PM EDT Sat Jun 11 2022

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH SUNDAY EVENING...

* WHAT...The warm air temperatures in the lower 70s may cause 
  people to underestimate the dangers of the cold water 
  temperatures which are currently only in the upper 40s.

* WHERE...Coastal Hancock County.

* WHEN...Through Sunday evening.

* IMPACTS...Anyone on boats or paddlecraft should use caution 
  and be prepared for immersion. Dress for water temperatures 
  and know how to perform rescues.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.

&&

$$
443 
WHUS41 KCAR 120710
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
310 AM EDT Sun Jun 12 2022

MEZ029-130000-
/O.CON.KCAR.BH.S.0003.000000T0000Z-220613T0000Z/
Coastal Hancock-
310 AM EDT Sun Jun 12 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...The warm air temperatures in the lower 70s may cause 
  people to underestimate the dangers of the cold water 
  temperatures which are currently only in the upper 40s.

* WHERE...Coastal Hancock County.

* WHEN...Through Sunday evening.

* IMPACTS...Anyone on boats or paddlecraft should use caution 
  and be prepared for immersion. Dress for water temperatures 
  and know how to perform rescues.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.

&&

$$
052 
WHUS41 KCAR 121832
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
232 PM EDT Sun Jun 12 2022

MEZ030-130000-
/O.EXA.KCAR.BH.S.0003.000000T0000Z-220613T0000Z/
Coastal Washington-
232 PM EDT Sun Jun 12 2022

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...The warm air temperatures in the lower 70s may cause
  people to underestimate the dangers of the cold water
  temperatures which are currently only around 50.

* WHERE...Coastal Washington County.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Anyone on boats or paddlecraft should use caution and
  be prepared for immersion. Dress for water temperatures and know
  how to perform rescues.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.

&&

$$

MEZ029-130000-
/O.CON.KCAR.BH.S.0003.000000T0000Z-220613T0000Z/
Coastal Hancock-
232 PM EDT Sun Jun 12 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...The warm air temperatures in the lower 70s may cause
  people to underestimate the dangers of the cold water
  temperatures which are currently only in the lower 50s.

* WHERE...Coastal Hancock County.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Anyone on boats or paddlecraft should use caution 
  and be prepared for immersion. Dress for water temperatures 
  and know how to perform rescues.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.

&&

$$
259 
WHUS41 KCAR 130026
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
826 PM EDT Sun Jun 12 2022

MEZ029-030-130130-
/O.EXP.KCAR.BH.S.0003.000000T0000Z-220613T0000Z/
Coastal Hancock-Coastal Washington-
826 PM EDT Sun Jun 12 2022

...BEACH HAZARDS STATEMENT HAS EXPIRED...

The beach hazard statement has expired for this evening.

$$

CB

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Jun 10, 1:53 PM EDT, 1 hour 25 minutes earlier.

Area forecast discussion, Jun 10, 1:53 PM EDT, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
153 PM EDT Fri Jun 10 2022

.SYNOPSIS...
Low pressure will lift north through Quebec through tonight
followed by weak high pressure on Saturday. Low pressure will
approach on Sunday and cross the area Monday. The low will exit
to the east on Tuesday as high pressure begins to build in from
the west.

&&

.NEAR TERM /THROUGH TONIGHT/...
130PM Update: Appear on track for mainly scattered convection
across mainly the North this afternoon. With the freezing level
down around 7000-7500 ft small hail is possible in any
thunderstorm. With only a few hundred J of CAPE and only
15-25KT of shear - expect any storms to remains below severe
limits.

Previous Discussion...
The surface low pressure system has move north out of the
region overnight, but wrap around moisture will bring isolated
to scattered showers today. 850-200mb RH models show clear skies
across the south this morning with clearing patchy to areas of
fog. In the north, high-res QPF models and model reflectivity
point to isolated showers this morning that could have some
cloud breaks in between showers. Towards the afternoon,
shortwave energy will move southward as the upper level trof
swings the vort max through the region. With the warmer SW flow
and upper level cold pool across the north, the unstable
atmosphere should support isolate thunderstorms. Per the RAP and
NAM, CAPE values are lingering around 400 J/kg with steep lapse
rates near 9 C/km. This increasing confidence in thunderstorm
activity in the north, with possible pea sized hail due to the
lower freezing levels. Due to the clear skies in the morning in
the south, temps will be warmer than the north with low to mid
70s; cooler by the coast due to onshore flow. The temps in the
cloud covered north will be in the mid to upper 60s. Breezy SW
winds today across the region.

By tonight, the low pressure system will move off over the
maritimes, pulling the rest of the moisture out of the area.
Vorticity models show some weak upper level ridging settling in,
which will help push out the rain showers. The south skies
should still see clear skies tonight while the north will see
mostly cloudy skies before midnight. Low level moisture below
the inversion will keep some clouds in the north with the
possibility of patchy fog development. Temps are expected to be
above normal with mid 50s across the region.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY/...
Low pressure will continue moving away through eastern Canada on
Saturday as weak high pressure and a corridor of moderately drier
air move in from the west. This will bring a cloudy to partly sunny
and seasonably warm day. A very weak shortwave embedded in the
westerlies may spawn an isolated shower or thunderstorm over
northwestern areas. Otherwise, Saturday should be dry. An upper
level trough will remain over the Great Lakes and a new wave of low
pressure will begin to approach late in the weekend. Sunday will be
partly to mostly cloudy and warm ahead of this low with a chance for
some showers spreading into mainly western areas late in the day.
Low pressure tracking into Quebec late Sunday night will pull a weak
but moist occlusion into the area as a band of showers lifts up from
the southwest ahead of the occlusion.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
The occluded front tracking into the area on Monday will bring a
cloudy and humid day with rain likely across the region. Some
thunderstorms will also be possible. The best chance for any thunder
will be over western areas where warmer and more humid air advecting
north under cooler air aloft will set up some instability. Eastern
areas may be a bit more stable as a result of relatively cooler air
off the ocean being advected north in the low levels. Some
dynamically driven upper level instability, however, cannot be ruled
out. Showers will likely continue into Monday night, especially
across the north as the axes of upper level low pressure combined
with the occlusion lifts up across the area. Low pressure, both
surface and aloft, will continue into the Maritimes on Tuesday with
clouds and some showers possible over the western edge of the low
across our area. High pressure building in from Canada will then
begin to bring clearing late Tuesday into Tuesday night. This will
set the stage for a partly to mostly sunny and seasonably warm day
on Wednesday as high pressure crosses. The High will slide to the
east on Thursday as a return southerly flow increases behind it.
This may allow some showers to develop late Thursday. The GFS shows
a weak occlusion pushing into the area while the ECMWF keeps upper
ridging over the region. The ECMWF would maintain mostly dry weather
through Thursday while the GFS would bring in some showers.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
NEAR TERM: VFR, except for very low chance MVFR in any showers
this afternoon at northern terminals. WSW winds gusting to
around 20KT this afternoon should lose their gustiness late this
afternoon/early this evening. Winds should become light and
variable tonight at all but KFVE. Winds should become W at under
10KT throughout by mid morning Saturday.

SHORT TERM:
Saturday afternoon-Sunday...VFR, with MVFR possible at western
terminals late Sunday. WSW winds G15-20KT possible Saturday
afternoon.

Sunday night-Monday...IFR or lower possible. LLWS possible
Sunday night-Monday morning. SE winds G15-20KT possible Monday
afternoon.

Monday night...Improving to VFR southern terminals. IFR or
lower possible northern terminals.

Tuesday...MVFR possible. NW Winds G15-20KT possible.

Tuesday night-Wednesday...becoming VFR Tuesday evening.

&&

.MARINE...
NEAR TERM: SCA conditions will continue today, mainly for the
outer waters. Wind gust up to 25 kts and seas between 5-7 ft
expected. By tonight, winds and seas should calm below SCA
conditions.

SHORT TERM:
Wind and seas are expected to remain below SCA into the middle
of next week. The air will remain moderately humid possibly
resulting in some mist and fog over the waters into next week.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...Small Craft Advisory until 8 PM EDT this evening for ANZ050-
     051.

&&

Near Term...LaFlash/Maloit
Short Term...Bloomer
Long Term...Bloomer
Aviation...LaFlash/Maloit/Bloomer
Marine...LaFlash/Maloit/Bloomer
Hazardous weather outlook, Jun 10, 3:04 AM EDT, 12 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
304 AM EDT Fri Jun 10 2022

MEZ001>006-010-011-015>017-029>032-110715-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Coastal Hancock-
Coastal Washington-Southern Piscataquis-Northern Washington-
304 AM EDT Fri Jun 10 2022

This Hazardous Weather Outlook is for Central Highlands Maine,
Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine,
Interior DownEast Maine, North Woods Maine and Penobscot Valley
Maine.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-110715-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
304 AM EDT Fri Jun 10 2022

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

Nearby

Beach Hazards Statements in Maine, 2022Every beach hazards statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.